MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22209
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
Report received stated that when preparing for fem - fem bypass surgery the soft-wrap, not the ring came off more than usual, so the user judged it to be defective and did not use it.The surgery was completed using another product.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Investigation: the device in question was returned and evaluated.Upon initial review the eptfe material was pulling off as it was sticking to the monofilament as described by the complainant.The graft itself was stained from handling in the surgical suite.The opposite end was in good condition and appeared to have been untouched.To determine if this fraying was related to the method of pulling the monofilament off the base graft, the monofilament on the untouched end was removed per the instructions for use aw011456 rev aa.The instructions for use say to remove the helix at a 45°angle.When this was conducted no attachment of the eptfe to the monofilament was observed.When the monofilament was pulled straight up off the graft the fraying was observed.In an attempt to determine if the fraying was only specific to one end, the fraying ptfe strands that were adhered to the monofilament were cut away using a razor blade.The monofilament was then pulled off the graft again following the ifu.No strands of eptfe were attached to the monofilament.Based on the condition of the returned device the complaint can be confirmed to have fraying or strands of eptfe attached to the monofilament.The device history records review did not identify any related non-conformances.All product quality and performance requirements were met.There was no on demand maintenance of associated manufacturing equipment identified around the time of manufacture and all equipment was in calibration.No significant design, material, procedural or process changes around the time of device manufacture were identified.The ifu provides adequate instructions and warnings for proper use of the device and no evidence was identified to suggest it is related to this complaint.It is also important to note that the ifu states ¿ if the external support rings are pulled too quickly, it is possible for a small portion of the vxt outer wrap to be removed.Should the outer wrap fray, the physician is still left with the base layer, which will be sufficient to complete the procedure¿ complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.No excursions were identified.A complaint history review was completed which found two other similar complaints where the customer noted the ptfe outer cover of the graft began peeling or fraying when removing the helix rings from the graft.One complaint and was closed with a root cause of user error since the user described using a peeling technique which was not in alignment with the ifu.The second complaint had identified that the scissors or scalpel used in the procedure may have been dull and not sharp describing the root cause as operational context.A recurring lot number report was completed which did not find any other complaints involving lot: 492703.A review of crs/capas found no related crs and no related capas during the time period reviewed.A review of ncrs found no related ncr s associated with the fraying of the graft during the time period reviewed.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Based on the investigation, the root cause is impossible to define.The hazardous situation/harm is addressed in the harm hazards analysis document which assigns it a severity level of 1.This was determined to be appropriate based on the harm that was reported in the complaint.Complaint trending concluded that the actual occurrence level did not exceed the anticipated occurrence level.No evidence was identified to suggest that this complaint is related to design, materials, equipment or process or instructions for use.

Brand Name
GRAFTS ADVANTA VXT W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key17857993
Report Number3011175548-2023-00187
Device Sequence Number14885480
Product Code DSY
UDI-Device Identifier00650862222098
UDI-Public00650862222098
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2026
Device Model Number22209
Device Catalogue Number22209
Device Lot Number492703
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown